Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 151, NWS Atlanta, GA

June 16, 2010Greene County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 16, 2010, 10:14 PM EDT for Greene County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2010, 10:14 PM EDT (02:14 UTC)
Expired
Jun 16, 2010, 11:00 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Greene County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

121 
WUUS52 KFFC 170214
SVRFFC
GAC133-170300-
/O.NEW.KFFC.SV.W.0151.100617T0214Z-100617T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EDT WED JUN 16 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 1100 PM EDT

* AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST
  OF GREENSBORO...MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WOODVILLE...UNION POINT AND SILOAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3342 8307 3346 8326 3351 8328 3355 8327
      3356 8329 3360 8335 3362 8336 3371 8314
      3370 8311 3370 8308 3345 8304
TIME...MOT...LOC 0214Z 264DEG 6KT 3356 8329

$$
1 follow-up statement
664 
WWUS52 KFFC 170253
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 PM EDT WED JUN 16 2010

GAC133-170303-
/O.EXP.KFFC.SV.W.0151.000000T0000Z-100617T0300Z/
GREENE GA-
1053 PM EDT WED JUN 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY EXPIRES AT 1100
PM EDT...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG THUNDERSTORM NEAR GREENSBORO...MOVING EAST AT 5 
MPH. THIS STORM HAS WEAKENED AND THE THREAT OF PRODUCING SEVERE 
WEATHER HAS GREATLY DIMINISHED. HOWEVER THIS STORM REMAINS STRONG 
AND COULD CONTINUE TO PRODUCE UP TO NICKEL SIZED HAIL AND WINDS 
GUSTING TO NEAR 40 MPH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3342 8307 3346 8326 3351 8328 3355 8327
      3356 8329 3360 8335 3362 8336 3371 8314
      3370 8311 3370 8308 3345 8304
TIME...MOT...LOC 0253Z 264DEG 6KT 3357 8321

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:55 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 16, 9:55 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT WED JUN 16 2010

.UPDATE...
FORECAST GENERALLY ON TRACK AND ONLY MINOR TWEAKS TO THE GRIDS. TEMPS
COOLED QUICKER IN THE NORTH AND SLOWER IN EAST CENTRAL GEORGIA
THEN EXPECTED. TWEAKED TEMPS TO ACCOUNT FOR THIS TREND. DECREASED
POPS TO SLIGHT CHANCE ACROSS NORTH GEORGIA. INCREASED POPS TO
LIKELY ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL GEORGIA AS
COMPLEX OF STORMS STRETCHING FROM MONTICELLO TO WATKINSVILLE IS
HOLDING TOGETHER WELL...EVEN AFTER SUNSET. OTHERWISE...NO CHANGES.

11

&&

.PREV DISCUSSION... /ISSUED 610 PM EDT WED JUN 16 2010/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS A WEAK TROUGH NOSING DOWN INTO NE-
NORTH CENTRAL GA...AND ANOTHER WEAK TROUGH OVER THE FAR SOUTHERN
REACHES OF THE FORECAST AREA...GENERALLY SOUTH OF AN AUGUSTA TO
ALBANY LINE. THE UPPER LEVELS SHOW A WEAK DISTURBANCE MOVING
ACROSS NORTH AND CENTRAL GA...WHICH WOULD SERVE TO SUPPORT ISOLATED
TO SCATTERED THUNDERSTORM DEVELOPMENT ALONG THE TWO AFOREMENTIONED
SURFACE TROUGHS. SOUNDING DATA AND MID LEVEL ANALYSIS SHOWS SOME
MID LEVEL CAPPING...WHICH HAS HELPED SUPPRESS CONVECTION SO FAR
THIS AFTERNOON. LATEST RADAR SHOWS ISOLATED CONVECTION JUST BEGINNING
ALONG THE NE-NORTH CENTRAL GA SURFACE TROUGH AND EXPECT THIS ACTIVITY
TO CONTINUE AND BECOME MORE WIDESPREAD UNDER THE INFLUENCE OF THE
UPPER DISTURBANCE AND DAYTIME HEATING. SATELLITE SHOWS AMPLE
SUNSHINE OVER MUCH OF THE AREA...AND THE SEA BREEZE PUSHING INTO THE
FAR SE FORECAST AREA WHERE THE SURFACE TROUGH IS NOTED. AS TEMPS
OVER THE SOUTHERN ZONES PUSH TOWARD THE MID 90S (CONVECTIVE
TEMP)...EXPECT CONVECTION TO INITIATE ALONG THIS SURFACE TROUGH
LATER THIS AFTERNOON- EARLY EVENING. ANY DEVELOPMENT WOULD LINGER
THROUGH MID- LATE EVENING...BUT SHOULD DISSIPATE BY MIDNIGHT AS THE
UPPER DISTURBANCE PUSHES EAST AND HEIGHT RISES ARE NOTED IN ITS
WAKE. SOME MID LEVEL RIDGING SHOULD HELP HOLD CONVECTION BELOW
SEVERE LIMITS... BUT CANNOT RULE OUT THE STRAY PULSE SEVERE STORM.
FREQUENT LIGHTING...BRIEF HEAVY RAIN AND WIND GUSTS TO 45 MPH SEEM
TO BE THE GREATER STORM THREATS TODAY. HIGH PRESSURE REMAINS AN
INFLUENCE OVER THE DEEP SOUTH WITH THE FORECAST AREA MAINLY ON THE
EASTERN PERIPHERY. THEREFORE...EXPECT THE DIURNALLY DRIVEN PATTERN
OF ISOLATED TO SCATTERED AFTERNOON-EVENING THUNDERSTORM THREAT TO
PERSIST THROUGH THE SHORT TERM. HAVE LEANED TOWARD PERSISTENCE ON
OVERNIGHT LOWS AND DAYTIME HIGHS WITH A SLIGHTLY FAVOR TOWARD THE
MORE CONSISTENT MET NUMBERS.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WEAK UPPER RIDGE WILL PERSIST...BUT INITIALLY REMAIN CENTERED MAINLY
WEST OF THE STATE. THE UPPER RIDGE APEX MEANDERS A BIT EASTWARD AND
BUILDS OVER THE STATE BY WEDNESDAY. OTHERWISE...EXPECT LITTLE CHANGE
IN OVERALL LOW-MID LEVEL MOIST AND UNSTABLE AIR MASS IN-PLACE...
RESULTING IN A CONTINUED DIURNAL PATTERN OF ISOLATED TO SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SLIGHTLY MORE RIDGE
INFLUENCE BY LATE IN THE PERIOD COULD HOLD CONVECTION TO VERY
ISOLATED IN NATURE BY MID WEEK.

39

AVIATION...
NOT SEEING THE TS COVERAGE FROM YESTERDAY ACROSS THE METRO ATL TAF
SITES. WILL REMOVE TEMPO TS GROUP FROM METRO ATL TAF SITES BUT LEAVE
IN CB. CANNOT COMPLETELY RULE OUT A TS...BUT NOT CONFIDENT IN
LOCATION AND PERCENTAGE IS TOO LOW TO INCLUDE IN TAFS. WILL KEEP
TEMPO TS IN CSG AND MCN THOUGH AS MORE TS COVERAGE EXISTS ACROSS
THOSE AREAS. ALTHOUGH GFS IS HINTING AT BR IN ATL...WILL NOT INCLUDE
THIS IN THE TAF SINCE NOT EXPECTING RA/TS AT THE SITE THIS EVENING.
SINCE TS WILL BE SCATTERED ON THURSDAY AGAIN...WILL CONTINUE PROB30
GROUP TO HINT AS THIS. WINDS WILL REMAIN W/NW THROUGH THE TAF PERIOD
EXCEPT FOR ANY SHORT WIND SHIFTS FROM TS OUTFLOW BOUNDARIES.

JLF

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  98  70  96  69 /  60  20  20  20  10
ATLANTA         72  94  72  95  73 /  30  20  20  20  10
BLAIRSVILLE     67  90  63  89  66 /  20  20  20  20  10
CARTERSVILLE    68  96  69  96  68 /  20  20  20  20  10
COLUMBUS        72  95  73  97  75 /  30  30  20  20  20
GAINESVILLE     69  95  71  93  71 /  20  20  20  20  10
MACON           72  96  72  97  71 /  30  30  20  20  20
ROME            70  96  69  97  70 /  20  20  20  20  10
PEACHTREE CITY  69  94  69  95  69 /  30  20  20  20  10
VIDALIA         73  97  74  95  74 /  40  40  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 16, 4:42 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT WED JUN 16 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
442 PM EDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
NUMEROUS THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH GEORGIA.
SCATTERED THUNDERSTORMS EXPECTED THIS EVENING ACROSS CENTRAL
GEORGIA. ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE SOUTHEAST TODAY.
MOISTURE WILL CONTINUE TO MOVE INTO THE REGION FROM THE GULF OF
MEXICO...AS WEAK SHORTWAVES ROTATE AROUND THE PERIPHERY OF THE
RIDGE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE FREQUENT LIGHTNING...DAMAGING WINDS...LARGE HAIL...AND
HEAVY RAIN. SOME STORMS COULD REACH SEVERE CRITERIA.

.DISCUSSION...
THE PERSISTENT RIDGE THAT HAS DOMINATED OUR WEATHER LATELY HAS
WEAKENED SOMEWHAT...ALLOWING INTERMITTENT UPPER LEVEL DISTURBANCES
TO MOVE THROUGH THE AREA. IN ADDITION...WITH THE WEAKENING
RIDGE...TEMPERATURES ALOFT HAVE COOLED SLIGHTLY. THIS RESULTS IN
HIGHER CAPE VALUES...ESPECIALLY WHEN COMBINED WITH THE VERY MOIST
AIRMASS AT THE SURFACE. CAPES ARE EXPECTED TO RANGE BETWEEN
2000-3000 THIS EVENING. DAMAGING DOWNBURST WINDS AND LARGE HAIL
COULD BE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 16, 8:24 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             1 E CUSSETA             32.31N 84.76W
06/16/2010  E1.75 INCH       CHATTAHOOCHEE      GA   EMERGENCY MNGR

0710 PM     TSTM WND DMG     CUSSETA                 32.31N 84.78W
06/16/2010                   CHATTAHOOCHEE      GA   EMERGENCY MNGR

            ONE TREE DOWN IN CUSSETA.

&&

JLF
Special weather statement, Jun 16, 8:49 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT WED JUN 16 2010

GAZ047>049-059-170130-
849 PM EDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PENNY SIZED
HAIL AND 40 MPH WINDS IN JASPER...NEWTON...MORGAN AND WALTON
COUNTIES UNTIL 930 PM EDT...

AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NORTHERN NEWTON COUNTY...TO
NORTHEAST JASPER COUNTY...MOVEMENT WAS NEARLY STATIONARY. ADDITIONAL
STORMS ARE EXPECTED TO DEVELOP OVER NEWTOWN...MORGAN...SOUTHERN
WALTON AND NORTHERN JASPER COUNTIES.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 16, 9:03 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT WED JUN 16 2010

GAZ057-058-170130-
903 PM EDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PENNY SIZED
HAIL AND 40 MPH WINDS IN BUTTS AND HENRY COUNTIES UNTIL 930 PM EDT...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FINCHERVILLE...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BUTTS AND HENRY COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE JENKINSBURG...FINCHERVILLE...WORTHVILLE
AND STARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 16, 9:25 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
925 PM EDT WED JUN 16 2010

GAZ046>049-057>060-170200-
925 PM EDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...DIME SIZED
HAIL AND 35 MPH WINDS IN BUTTS...PUTNAM...JASPER...HENRY...NEWTON...
ROCKDALE...MORGAN AND WALTON COUNTIES UNTIL 1000 PM EDT...

AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER BUTTS...PUTNAM...JASPER...
HENRY...NEWTON... ROCKDALE...MORGAN AND WALTON COUNTIES. THESE
STORMS WERE MOVING EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH OVER THESE SAME
COUNTIES. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 16, 10:03 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 PM EDT WED JUN 16 2010

GAZ082-083-170245-
1003 PM EDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PENNY SIZED
HAIL AND 40 MPH WINDS IN TWIGGS AND BIBB COUNTIES UNTIL 1045 PM
EDT...

AT 1001 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDDLE GEORGIA REGIONAL AIRPORT...MOVING
EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TWIGGS AND BIBB COUNTIES THROUGH 1045 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MIDDLE GEORGIA REGIONAL AIRPORT...HUBER...
DRY BRANCH AND FRANKLINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
Special weather statement, Jun 16, 10:11 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 PM EDT WED JUN 16 2010

GAZ036>038-049-050-060-170245-
1011 PM EDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PENNY SIZED
HAIL AND 40 MPH WINDS IN PUTNAM...GREENE...MORGAN...OCONEE...
OGLETHORPE AND CLARKE COUNTIES UNTIL 1045 PM EDT...

AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WESTERN GREENE TO OCONEE COUNTY...MOVING
EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS PUTNAM...GREENE...MORGAN...OCONEE...OGLETHORPE AND CLARKE
COUNTIES THROUGH 1045 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SALEM...GRESHAMVILLE...SWORDS...APALACHEE...
BUCKHEAD...WRAYSWOOD...PARKS MILL...ROSE HILL...CAREY...REYNOLDS
PLANTATION...VEAZEY...PENFIELD...WOODVILLE...WHITE PLAINS AND UNION
POINT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:05 PM EDTSevere Thunderstorm WarningFFCMeriwether40 min
Jun 16, 9:42 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam48 min
Jun 16, 10:32 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam28 min
Jun 16, 10:58 PM EDTSevere Thunderstorm WarningFFCJones47 min
Jun 17, 4:23 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon33 min
Jun 17, 4:49 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon41 min
Jun 17, 4:54 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk51 min
Jun 17, 5:16 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding44 min
Jun 17, 5:30 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk30 min
Jun 17, 6:02 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Sumter43 min
Jun 17, 6:32 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs43 min
Jun 17, 6:39 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter36 min
Jun 17, 6:48 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette12 min
Jun 17, 7:30 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.